Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 149, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 28, 2000, 8:51 PM EDT for Anderson County, Knox County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2000, 8:51 PM EDT (00:51 UTC)
- Expired
- Jul 28, 2000, 9:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Anderson County, TN, Knox County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 9:00 PM EDT | Thunderstorm Wind | Claxton, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
823
WUUS54 KMRX 290051
SVRMRX
TNC001-093-290115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
851 PM EDT FRI JUL 28 2000
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EASTERN TENNESSEE
KNOX COUNTY IN EASTERN TENNESSEE
* UNTIL 915 PM EDT
* AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES WEST OF KARNS...OR NEAR OAK RIDGE...
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KARNS AROUND 900 PM EDT
POWELL AROUND 905 PM EDT
BEARDEN AROUND 910 PM EDT
6 MILES NORTHWEST OF LAKE FOREST AROUND 915 PM EDT
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.
STAY AWAY FROM WINDOWS.
$$
LAT...LON 3629 8403 3618 8423 3621 8437 3617 8444
3610 8437 3590 8426 3581 8416 3586 8412
3585 8405 3589 8400 3585 8386 3595 8368
3617 8375 3618 8392
PDKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 8:46 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 28, 8:46 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 846 PM EDT FRI JUL 28 2000 ACTIVE NIGHT ACROSS THE REGION THIS EVENING. RADAR CONTINUES TO SHOW A SLOW MOVING COMPLEX OF STORMS MOVING ACROSS THE PLATEAU AND SOUTHEAST TENNESSEE. I EXPECT THIS AREA OF STORMS TO CONTINUE TO PRESS SLOWLY EAST OVER THE REGION AND SHOULD MOVE OUT BY EARLY SATURDAY MORNING. WILL CALL FOR SCATTERED/LIKELY POPS FOR THE CENTRAL VALLEY...SMOKY MOUNTAINS...SOUTHEAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA. AS FOR SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE...THIS AREA HAS BEEN WORKED OVER HARD THIS EVENING...BUT WILL CONTINUE WITH A SLIGHT CHANCE OF STORMS. WILL ALSO ADD AREAS OF FOG...SOME LOCALLY DENSE...GIVEN THE HEAVY RAINS THIS EVENING AND CLEARING SKIES. AS FOR TEMPERATURES...GOING FORECAST LOOKS GOOD. HAVE A GOOD NIGHT... .MRX... NC...NONE. TN...NONE. VA...NONE. DH
In the hours before
Local storm report, Jul 28, 4:24 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
424 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0350 PM TN 0.75 INCH HAIL
07/28/00 GRAINGER REPORTED BY SPOTTER
0140 PM SOUTH OF ONEIDA TN 0.75 INCH HAIL
07/28/00 SCOTT REPORTED BY PUBLIC
0320 PM POWELL VALLEY TN 1.00 INCH HAIL
07/28/00 CLAIBORNE REPORTED BY DISPATCH
0205 PM SPRING CITY TN WIND DAMAGE
07/28/00 RHEA TREES DOWN
REPORTED BY DISPATCH
NORTH OF SPRING CITYLocal storm report, Jul 28, 8:24 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
824 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
740 PM SOUTH OF SPRING CITY TN WIND DAMAGE
07/28/00 RHEA REPORTED BY DISPATCH
TREES DOWNLocal storm report, Jul 28, 8:45 PM EDT, 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
845 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
140 PM SOUTH OF ONEIDA TN 0.75 INCH HAIL
07/28/00 SCOTT REPORTED BY PUBLIC
205 PM SPRING CITY TN WIND DAMAGE
07/28/00 RHEA TREES DOWN
REPORTED BY DISPATCH
NORTH OF SPRING CITY
320 PM POWELL VALLEY TN 1.00 INCH HAIL
07/28/00 CLAIBORNE REPORTED BY DISPATCH
350 PM THROUGHOUT COUNTY TN 0.75 INCH HAIL
07/28/00 GRAINGER REPORTED BY SPOTTER
415 PM TELLICO PLAINS TN WIND DAMAGE
07/28/00 MONROE REPORTED BY DISPATCH
TREES DOWN NEAR TELLICO
PLAINS AT BALL PARK.
440 PM SIGNAL MOUNTAIN TN WIND DAMAGE
07/28/00 HAMILTON REPORTED BY DISPATCH
TREES DOWN.
525 PM BAILEYTON TN WIND DAMAGE
07/28/00 GREENE REPORTED BY DISPATCH
TREES DOWN. ALSO AT
UNION TEMPLE.
520 PM SOUTH PART CO. TN 1.75 INCH HAIL
07/28/00 SULLIVAN REPORTED BY DISPATCH
520 PM NORTH PART CO. TN 1.75 INCH HAIL
07/28/00 WASHINGTON REPORTED BY DISPATCH
520 PM JOHNSON CITY TN WIND DAMAGE
07/28/00 WASHINGTON REPORTED BY DISPATCH
TREES AND POWER LINES
DOWN.
525 PM NORTH AND MID PART CO. VA WIND DAMAGE
07/28/00 WASHINGTON REPORTED BY DISPATCH
NUMEROUS TREES DOWN.
535 PM WATAUGA TN WIND DAMAGE
07/28/00 CARTER TREE DOWN REPORTED BY DISPATCH
555 PM BLUFF CITY TN WIND DAMAGE
07/28/00 SULLIVAN REPORTED BY DISPATCH
TREES AND POWER LINES
DOWN.
555 PM NATIONAL PARK TN WIND DAMAGE
07/28/00 SEVIER REPORTED BY SPOTTER
TREES DOWN HWY 44I IN
WEST SIDE OF SMOKY MTN
NATIONAL PARK.
623 PM TOWNSEND TN 0.75 INCH HAIL
07/28/00 BLOUNT REPORTED BY DISPATCH
623 PM MOUNTAIN CITY TN 1.75 INCH HAIL
07/28/00 JOHNSON REPORTED BY DISPATCH
740 PM SOUTH OF SPRING CITY TN WIND DAMAGE
07/28/00 RHEA REPORTED BY DISPATCH
TREES DOWNThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:14 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 31 min |
| Jul 29, 5:46 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 44 min |
| Jul 29, 6:27 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs | 48 min |
| Jul 29, 7:14 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 46 min |
| Jul 29, 7:30 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Sevier | 45 min |
| Jul 29, 7:49 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.